# SDR QMLA2015010415001

- Difficulty date: January 4, 2015
- Submitted: January 5, 2015
- Operation: Air carrier
- Aircraft: N129AR
- Make and model: Agusta A109E
- Aircraft serial: 11125
- Aircraft time: 2,667 hours, 6,697 cycles
- System (JASC): 3340 · Exterior Lighting
- Part: Light
- Part number: 109081146101
- Condition: Out Of Alignment
- Location: Exterior
- Part time: 2,667 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DEPARTED THE BASE EN ROUTE TO PICK UP A PATIENT.  ABOUT 5 MIN INTO THE FLIGHT STARTED TO SMELL A FAINT SMELL OF BURNT RUBBER, CONTINUED FOR ABOUT 2 MINUTES & THE SMELL BECAME A STRONG SMELL OF BURNT RUBBER.  OPENED THE SLIDING WINDOWS TO VENT THE COCKPIT & LANDED BACK AT BASE WITHOUT FURTHER INCIDENT.  AFTER INSPECTING ACFT & APPLYING ELEC POWER, DETERMINED THE SMELL WAS ASSOCIATED WITH THE LANDING LIGHT.  THERE IS PROSEAL HOLDING THE PLASTIC WINDOW FOR THE LANDING LIGHT & THE LIGHT WAS SHINING ON THE PROSEAL, HEATING IT UP SIGNIFICANTLY & CAUSING A FOUL ODOR.  THERE IS A GOOD DEGREE OF DIFFICULTY GETTING THE LIGHT BULB TO SHINE OUT THE CTR OF THE PLASTIC WINDOW.  THE LIGHT REALIGNED, WE DID A ELEC POWER ON CHECK & A 10 MINUTE HOVER CHECK WITH THE LANDING LIGHT ON & THERE WERE NO FURTHER FOUL ODORS DETECTED.
